Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 244, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 7:26 PM CDT for 5 counties in Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 7:26 PM CDT (00:26 UTC)
- Expired
- Oct 18, 2007, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Washington County, IL
The radar
The Evansville,IN radar (KVWX), 127 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:00 PM CDT | FUNNEL CLOUD | 2 Sw St. Peter, IL | UNCONFIRMED REPORT RELAYED BY STATE POLICE. |
| Oct 18, 8:00 PM CDT | TSTM WND DMG | 2 S Carlyle, IL | TREE DOWN BLOCKING HIGHWAY 127 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 3:23 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 190026
SVRLSX
ILC005-027-051-121-189-190115-
/O.NEW.KLSX.SV.W.0244.071019T0026Z-071019T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BEAVER
CREEK TO BECKEMEYER TO OKAWVILLE...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOULDER...
WAMAC...
CENTRALIA...
CENTRAL CITY...
SHOBONIER...
SANDOVAL...
ODIN...
FAIRMAN...
SALEM...
BROWNSTOWN...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
LAT...LON 3867 8871 3830 8963 3854 8950 3875 8948
3915 8881 3892 8882 3891 8870
TIME...MOT...LOC 0026Z 234DEG 54KT 3873 8937 3861 8938
3845 8947
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 190054
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT THU OCT 18 2007
ILC005-027-051-121-189-190115-
/O.CON.KLSX.SV.W.0244.000000T0000Z-071019T0115Z/
WASHINGTON IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
754 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN FAYETTE...SOUTHEASTERN BOND...MARION...EASTERN CLINTON
AND NORTHWESTERN WASHINGTON COUNTIES...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BROWNSTOWN TO ST. PAUL TO CENTRAL
CITY...MOVING NORTHEAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ST.
PETER...ST. JAMES...ST. ELMO...ODIN...SALEM...TONTI...ST. PETER...
SELMAVILLE...KINMUNDY AND BRUBAKER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3867 8871 3830 8963 3854 8950 3875 8948
3915 8881 3892 8882 3891 8870
TIME...MOT...LOC 0054Z 234DEG 54KT 3899 8895 3885 8894
3854 8916
$$
CARNEY000
WWUS53 KLSX 190115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT THU OCT 18 2007
ILC005-027-051-121-189-190125-
/O.EXP.KLSX.SV.W.0244.000000T0000Z-071019T0115Z/
WASHINGTON IL-CLINTON IL-MARION IL-BOND IL-FAYETTE IL-
815 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE...
SOUTHEASTERN BOND...MARION...EASTERN CLINTON AND NORTHWESTERN
WASHINGTON COUNTIES EXPIRES AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM.
LAT...LON 3867 8871 3830 8963 3854 8950 3875 8948
3915 8881 3892 8882 3891 8870
TIME...MOT...LOC 0115Z 234DEG 54KT 3917 8862 3903 8861
3872 8883
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:28 PM CDT, 58 minutes earlier.
Area forecast discussion, Oct 18, 6:28 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 628 PM CDT THU OCT 18 2007 .DISCUSSION... A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST MO/SOUTHWEST IL WITH WEAK CAPE. SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL. NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS DEEP UPPER TROF AFFECTS THE REGION. TPS && .AVIATION... FOR THE 00Z TAFS... STRONGEST STORMS HAVE MOVED EAST OF KSTL/KSUS...BUT ADDITIONAL STRONG STORMS ARE MOVING RAPIDLY NEWD ACROSS CNTRL AND NERN MO AND W CNTRL IL. HAVE TEMPO GROUPS TO COVER TSRA AT KCOU/KUIN THROUGH 02Z...WITH SOME POTENTIAL FOR GS AND SWLY WIND GUSTS OVER 35KTS. CHC FOR TSRA SHOULD DIMINISH BY MID EVENING WITH LOSS OF DAYTIME HEATING...THOUGH W-SWLY WINDS WILL CONTINUE AT 10-14KTS SUSTAINED THE REST OF THE NIGHT. DO EXPECT MVFR CIGS WITH LOW CLOUDS NOW OVER NRN MO AND IA TO ROTATE INTO ALL THE TAF SITES LATER THIS EVENING AND TONIGHT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 18, 3:51 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT THU OCT 18 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH. A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)... HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Oct 18, 4:52 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NOKOMIS 39.30N 89.29W
10/18/2007 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
MILLERLocal storm report, Oct 18, 5:01 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BELLEVILLE 38.53N 90.00W
10/18/2007 E0.75 INCH ST. CLAIR IL PUBLIC
AT SCOTT AFB
&&
MILLERLocal storm report, Oct 18, 5:12 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
10/18/2007 MADISON MO TRAINED SPOTTER
WIDESPREAD WIND DAMAGE IN TOWN. 1 FOOT DIAMETER TREES
DOWN BLOCKING ROADS AND POWER LINES DOWN.
&&
MILLERLocal storm report, Oct 18, 5:31 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
10/18/2007 MADISON MO PUBLIC
MAJOR DAMAGE TO TREES AND POWER LINES IN DEERWOOD
ESTATES. RELAYED BY MEDIA.
0510 PM HAIL GREENVILLE 38.89N 89.40W
10/18/2007 E1.75 INCH BOND IL LAW ENFORCEMENT
AT THE INTERSECTION OF HIGHWAYS 127 AND 140.
&&
BRITTLocal storm report, Oct 18, 5:37 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HIGHLAND 38.74N 89.68W
10/18/2007 MADISON IL TRAINED SPOTTER
LARGE TREES UP TO 2 FOOT IN DIAMETER BROKEN OFF HALF WAY
UP...WITH NUMEROUS OTHER SMALL BRANCHES DOWN THROUGHOUT
TOWN.
&&
BRITTLocal storm report, Oct 18, 5:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GREENVILLE 38.89N 89.40W
10/18/2007 BOND IL TRAINED SPOTTER
LARGE TREES AND BRANCHES BROKEN OR BENT OVER.
0515 PM HAIL GREENVILLE 38.89N 89.40W
10/18/2007 E0.88 INCH BOND IL TRAINED SPOTTER
0520 PM TORNADO MULBERRY GROVE 38.92N 89.27W
10/18/2007 BOND IL PUBLIC
UNCONFIRMED REPORTED RELAYED BY COUNTY SHERIFF.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:02 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 13 min |
| Oct 18, 7:40 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.